|ARV + multivitamins + Green Barley
Sep 1, 2013
Hi, I am an HIV+ on ARV for more than 4 years now. I am on lami/zidu + efav. So far so good. My latest viral load is still undetected though my cd4 count is quite low, around 270+. My doc told me that it's okay because what matters most is my vlis undetected. Never been sick, never had any serious illness.
Aside from ARV, I am also taking USANA multivitamins and essentials and Green Barley Juice and capsule. Would these affect the effectiveness of the ARV I am taking?
There are also times where I don't drink my ARV consistently on time. Sometimes, 30 mins late. Will this also have an effect on the effectiveness of the ARV I am taking?
| Response from Dr. Young
Hello and thanks for posting.
Let it be known that I'm not a big fan of unneeded supplements and vitamins- there are a few exceptions, where typical dietary intake does not meet medical needs (such as calcium and vitamin D), but for the most part, a balanced diet is the best way to get your vitamins and essential nutrients. I'd always suggest that if there's questions a discussion with your care providers about your specific health situation and your dietary needs is in order.
Having said that, there shouldn't be any significant interactions between your multivitamins and barley juice.
Regarding the dosing of your ARVs, a 30 minute variation in the timing will have no effect on results. Indeed, as long as you take the medications twice daily (and once-daily for the efavirenz), there's no issue.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain An Acute Symptom Of HIV?
- Can You Contract HIV From Picking Your Nose?
- Blisters After Rubbing Vagina Worried I Have HIV
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.